It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-10-2006, 09:39 AM   #1
Member
(female)
 
Join Date: Apr 2006
Location: Munich, Germany
Posts: 72
Shahara HB User
can Restasis cause Eyecancer?

Hi there,


I am suffering with extremely dry eyes since 4 yrs. I have punctum plugs since almost a year, it did get better, but the dryness did bother me, so then I heard about Restasis, it isn't available in germany, so I ordered it from the states, my eyes did got minimally better, now I am using it since 5 months. But now some tell me that Cyclosporine can cause Eyecancer later on? is that true?


I am really scared!!


Shahara

 
Old 10-10-2006, 12:44 PM   #2
Member
(female)
 
Join Date: Mar 2006
Posts: 77
NikiJo HB User
Re: can Restasis cause Eyecancer?

Hi Sahara

Well Im on it too - yes finally got hold of some!

I have never come across any evidence to link it to cancer - it is an immune supressant so logically you could be more prone to infections etc but cancer??

Think about it - scientists are saying all the time that virtually anything can increase your risk of cancer, one week its chips the next its deodorants! They dont know is the honest answer. I dont believe they have much data on the long term effects.

I wouldnt add to the anxiety that having dry eyes etc already causes by thinking about cancer. Nearly everything we do carries some sort of risk - we need to try and keep it in perspective.

 
Sponsors Lightbulb
   
Old 10-12-2006, 09:48 AM   #3
Member
(female)
 
Join Date: Apr 2006
Location: Munich, Germany
Posts: 72
Shahara HB User
Re: can Restasis cause Eyecancer?

Hi Nikijo,

glad that you finally got Restasis, how long are you taking it now?

I know what you mean, but the thing is , that a doc. told me, that if you take restasis over a long period, this Cyclosporine (Protein) can kind of leave stains in the eyes, which could be cancerous. So, I feel very insecure. Do, you know how long Restasis is in the market?

It surely isn'T the best to use Restasis for years, cos it could get into the bloodstream, I feel quiet depressed, cos I don't seem to find any good information on this. Thanks for your reply


Regards
shahara

 
Old 10-12-2006, 10:24 AM   #4
Senior Veteran
(female)
 
Join Date: Nov 2003
Location: Indiana, USA
Posts: 691
snowmelts HB User
Re: can Restasis cause Eyecancer?

I have dry eyes but no where near as bad as you guys.
I did ask my opthalmologist about Restasis and he said he doesn't like it.
Anyway I did find a great deal of info on this medline list of links for it
[url]http://search.medscape.com/uslclient/searchMedline.do;jsessionid=6BFB6A3BD53B 93D806600FF3CD2488A5?newsearch=1&searchf or=Clinical&cid=med&queryText=Restasis&s ortField=score&SortOrder=desc&selectedDa teRadio=5&medscapeSelect=0&journal=[/url]

 
Old 10-12-2006, 12:20 PM   #5
Member
(female)
 
Join Date: Mar 2006
Posts: 77
NikiJo HB User
Re: can Restasis cause Eyecancer?

Some ophthalmologists love the stuff, others hate it.

I looked through the articles on that link and cant find any information to suggest it has long term adverse effects and remember 0.05 is the lowest dose you can use.

Personally, Im giving restasis a specific time frame and if I dont feel Ive made much of an improvement on it then I will discontinue anyway. Im not going to worry about being on it for a few months. I dont need anything else to worry about at the moment!

 
Old 10-15-2006, 08:20 AM   #6
Member
(female)
 
Join Date: Apr 2006
Location: Munich, Germany
Posts: 72
Shahara HB User
Re: can Restasis cause Eyecancer?

Hi Nikijo,

I am back on restasis again, I stopped it for 4 days, and my horrible symptoms returned, yes I think the dose is so very low, that I'll stop making myself too worried, Iwon't take it for years, let's just hope that they come up with something new, which would be better.

have you ever heard of using blood serum AT for the eyes?

Regards
Shahara

 
Old 10-15-2006, 08:21 AM   #7
Member
(female)
 
Join Date: Apr 2006
Location: Munich, Germany
Posts: 72
Shahara HB User
Re: can Restasis cause Eyecancer?

Hi Nikijo,

I am back on restasis again, I stopped it for 4 days, and my horrible symptoms returned, yes I think the dose is so very low, that I'll stop making myself too worried, Iwon't take it for years, let's just hope that they come up with something new, which would be better.

have you ever heard of using blood serum AT for the eyes?

Regards
Shahara

 
Old 10-15-2006, 08:21 AM   #8
Member
(female)
 
Join Date: Apr 2006
Location: Munich, Germany
Posts: 72
Shahara HB User
Re: can Restasis cause Eyecancer?

Hi Nikijo,

I am back on restasis again, I stopped it for 4 days, and my horrible symptoms returned, yes I think the dose is so very low, that I'll stop making myself too worried, Iwon't take it for years, let's just hope that they come up with something new, which would be better.

have you ever heard of using blood serum AT for the eyes?

Regards
Shahara

 
Old 10-15-2006, 09:07 AM   #9
Member
(female)
 
Join Date: Mar 2006
Posts: 77
NikiJo HB User
Re: can Restasis cause Eyecancer?

Well obviously you do feel restasis is helping you then?

Yes I have heard of serum drops, its one of the things I looked into - it is available in the UK but is very difficult to obtain. There seems to be only a handful of docs who are aware of them and they seem to be against using them because of the risk of infections etc. Its something I would continue to pursue though if restasis doesnt help enough.

Have you mentioned serum drops to your doctor?

 
Old 10-16-2006, 10:31 AM   #10
Member
(female)
 
Join Date: Apr 2006
Location: Munich, Germany
Posts: 72
Shahara HB User
Re: can Restasis cause Eyecancer?

Hi Nikijo

No, actually I haven't been to my Ophth. since 5 months, plus all the eye doc's I have ever been to are idiots, they are just not interested on the DRY EYE issue, they don'T care a bit.

I got restasis by doing own research, and somehow I get a prescription from them. The only thing I can do is go to a eye clinic and get information there about the blood serum therapy, cos on the long run I don't want to continue with Restsis. Yes restasis has helped my a very little, not that I feel a major difference, but I am yet thankful.

Take care

Regards
shahara

 
Old 03-24-2008, 11:10 AM   #11
Member
(female)
 
Join Date: Nov 2005
Posts: 74
yellow10 HB User
Restatis-side effects?

I'm wondering if anyone has experienced any body wide side effects from Restatis?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Restasis doesn't work if you have punctal plugs ANT111 Eye & Vision 5 12-15-2006 02:23 PM
Restasis MISSMAUDE Eye & Vision 4 10-24-2006 10:45 AM
would i be a good candidate for restasis? drsonic Candida 4 06-28-2006 03:03 AM
restasis helpful or not? younggranny Eye & Vision 7 05-24-2006 03:55 PM
Ouit using Restasis.... adw37 Eye & Vision 6 04-11-2006 09:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:53 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!